Alert archive / Utah / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 16, NWS Salt Lake City, UT

August 6, 2014Tooele County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 6, 2014, 6:51 PM MDT for Tooele County, Utah. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 6:51 PM MDT (00:51 UTC)
Expired
Aug 6, 2014, 7:15 PM MDT
In force
24 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 122 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 0.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS55 KSLC 070051
SVRSLC
UTC045-070115-
/O.NEW.KSLC.SV.W.0016.140807T0051Z-140807T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
651 PM MDT WED AUG 6 2014

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TOOELE COUNTY IN UTAH...

* UNTIL 715 PM MDT

* AT 649 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF WENDOVER...AND
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 80 FROM 10 TO 30 MILES EAST OF WENDOVER AND 
  THE BONNEVILLE SALT FLATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4059 11377 4073 11393 4097 11375 4080 11342
TIME...MOT...LOC 0049Z 228DEG 22KT 4072 11378 

$$

GM
2 follow-up statements
119 
WWUS55 KSLC 070105
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
705 PM MDT WED AUG 6 2014

UTC045-070115-
/O.CON.KSLC.SV.W.0016.000000T0000Z-140807T0115Z/
TOOELE UT-
705 PM MDT WED AUG 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHWESTERN TOOELE COUNTY...

AT 703 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 17 MILES EAST OF WENDOVER...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...INTERSTATE 80 BETWEEN MILE MARKERS 10 
AND 20...THE BONNEVILLE SALT FLATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.


&&

LAT...LON 4067 11376 4073 11386 4097 11375 4080 11342
TIME...MOT...LOC 0103Z 228DEG 22KT 4078 11369 

$$

GM
868 
WWUS55 KSLC 070114
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
714 PM MDT WED AUG 6 2014

UTC045-070123-
/O.EXP.KSLC.SV.W.0016.000000T0000Z-140807T0115Z/
TOOELE UT-
714 PM MDT WED AUG 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TOOELE COUNTY
WILL EXPIRE AT 715 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT MOVES ACROSS THE BONNEVILLE SALT FLATS.

LAT...LON 4067 11376 4073 11386 4097 11375 4080 11342
TIME...MOT...LOC 0112Z 228DEG 22KT 4078 11369 

$$

GM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:29 PM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 6, 4:29 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
429 PM MDT WED AUG 6 2014

.SYNOPSIS...AN UPPER LOW OVER NORTHEASTERN NEVADA WILL MOVE SLOWLY
EAST ACROSS NORTHERN UTAH TODAY THROUGH THURSDAY NIGHT. A DRYING
TREND WILL DEVELOP FRIDAY AND CONTINUE INTO SATURDAY. MOISTURE
WILL START TO SPREAD BACK NORTH INTO THE AREA LATE IN THE WEEKEND.

&&

.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
NORTHERN UTAH THIS AFTERNOON...THOUGH COVERAGE IS MUCH LESS
WIDESPREAD THAN IT HAS BEEN THE PAST TWO DAYS. THERE WAS QUITE A
BIT OF EXCITEMENT EARLIER THIS AFTERNOON WHEN A SURFACE BOUNDARY
MOVED INTO THE SALT LAKE VALLEY AND SPURRED CONVECTION. WITH DEEP
MOISTURE...STORMS PRODUCED HEAVY RAIN AND CAUSED SOME STREET
FLOODING IN THE SALT LAKE VALLEY. STORMS WILL CONTINUE ACROSS
CENTRAL AND NORTHERN UTAH INTO THIS EVENING. COVERAGE WILL BE THE
MOST WIDESPREAD ACROSS NORTHWEST UTAH WHERE MOISTURE IS
DEEPEST...AND DYNAMICS ARE BEST DUE TO A CIRCULATION CENTER SLOWLY
TRACKING INTO NORTHWEST UTAH. ACROSS NORTHERN UTAH...EXPECT THAT
STORMS WILL CONTINUE INTO THE OVERNIGHT HOURS AS THE UPPER LOW
TRACKS EASTWARD ACROSS THE STATE.

THE CONVECTION ACROSS CENTRAL UTAH IS MORE OF THE DIURNAL
TYPE...AND WILL DISSIPATE WITH SUNSET.

TOMORROW WILL BE COOL AND UNSETTLED ACROSS NORTHERN UTAH...WITH
HIGH TEMPERATURES IN THE MID TO UPPER 70S AS THE 700MB FRONT MOVES
THROUGH NORTHERN UTAH. SHOWERS WILL BECOME MORE WIDESPREAD THROUGH
THE MORNING AND INTO EARLY AFTERNOON AS THE 500MB COLD POOL MOVES
OVERHEAD.

DRIER AIR WILL MOVE INTO THE FORECAST AREA FROM THE SOUTH ON
FRIDAY...BRINGING A DECREASE IN CONVECTION. THE BREAK IN
CONVECTION WILL BE SHORT LIVED...HOWEVER...AS MODELS SUGGEST THAT
MOISTURE RETURNS TO THE FORECAST AREA FROM THE SOUTH ON SUNDAY.

&&

.AVIATION...EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO FORM ALONG A BOUNDARY
JUST SOUTH OF THE SLC TERMINAL THIS AFTERNOON AND INTO THIS EVENING
ACROSS NORTHERN UTAH. A 20 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY
IMPACTING THE TERMINAL WILL REMAIN THROUGH 02Z. NORTHERLY
WINDS WINDS WILL CONTINUE UNTIL AROUND 03-04Z THEN TURN SOUTHEAST.
OTHERWISE VFR CONDITIONS WILL PREVAIL.

&&

.FIRE WEATHER...THE ABUNDANT MOISTURE FOUND ACROSS FAR NORTHERN UTAH
THIS AFTERNOON WILL REMAIN IN PLACE OR DRIFT SLIGHTLY FURTHER NORTH
THROUGH THE END OF THE WEEK. ACROSS SOUTHERN AND CENTRAL UTAH
SOMEWHAT DRIER AIR SPREADING INTO THAT AREA OF THE STATE WILL SERVE
TO MINIMIZE THE THREAT OF SHOWERS AND THUNDERSTORMS THE NEXT COUPLE
OF DAYS. HUMIDITIES WILL TREND DOWNWARD AS TEMPS SLOWLY CLIMB OVER
THE SOUTHERN HALF OF THE STATE HEADING INTO THE WEEKEND.

A NEW MONSOONAL SURGE MAY RETURN TO THE FIRE DISTRICTS BEGINNING
LATE IN THE UPCOMING WEEKEND. SOUTHERN UTAH COULD SEE A FAIRLY
SUBSTANTIAL INCREASE IN SHOWERS AND STORMS LATE SUNDAY...WITH THE
THREAT FOR PRECIP SPREADING QUICKLY NORTH EARLY IN THE WEEK. WETTING
RAINS...HIGHER HUMIDITIES AND COOLER TEMPS ARE ANTICIPATED FOR NEAR
NEXT WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...HOSENFELD
FIRE WEATHER...CONGER
AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 6, 5:19 AM MDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
519 AM MDT WED AUG 6 2014

UTZ001>016-019>021-517-518-WYZ021-071200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
519 AM MDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS NORTHERN
PORTIONS OF THE OUTLOOK AREA TODAY INTO TONIGHT. SOME OF THESE
WILL PRODUCE BRIEF HEAVY RAIN. SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL ALSO DEVELOP OVER THE CENTRAL AND NORTHEASTERN
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD THURSDAY WITH
THE BEST CHANCE ACROSS THE NORTHERN OUTLOOK AREA. THESE COULD
CONTINUE ACROSS THE NORTHEASTERN OUTLOOK AREA INTO FRIDAY.
ISOLATED MOUNTAIN STORMS ARE EXPECTED OVER THE WEEKEND.

MOISTURE WILL INCREASE FROM THE SOUTH AGAIN FOR THE FIRST PART OF
NEXT WEEK BRINGING A RENEWED THREAT OF HEAVY RAIN WITH
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Aug 6, 1:01 PM MDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
101 PM MDT WED AUG 6 2014

UTZ004-061930-
SOUTHERN WASATCH FRONT UT-
101 PM MDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UTAH COUNTY UNTIL
130 PM MDT...

AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF EAGLE MOUNTAIN...OR 16 MILES
NORTHWEST OF PAYSON...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH...ALONG WITH
TORRENTIAL RAINFALL WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
UTAH STATE ROUTE 68 BETWEEN SARATOGA SPRINGS AND US HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4012 11207 4020 11209 4029 11189 4013 11182
TIME...MOT...LOC 1858Z 262DEG 7KT 4015 11201

GM
Special weather statement, Aug 6, 1:52 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
152 PM MDT WED AUG 6 2014

UTZ003-062015-
SALT LAKE AND TOOELE VALLEYS UT-
152 PM MDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALT LAKE COUNTY UNTIL
215 PM MDT...

AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST VALLEY CITY...MOVING NORTHEAST AT 10
MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...MURRAY...WEST JORDAN...
TAYLORSVILLE...HOLLADAY...SOUTH SALT LAKE...KEARNS...OQUIRRH...
MILLCREEK...COTTONWOOD WEST...EAST MILLCREEK...CANYON RIM AND
SUGARHOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4060 11202 4067 11207 4078 11186 4066 11183
TIME...MOT...LOC 1951Z 234DEG 7KT 4067 11198

GM
Special weather statement, Aug 6, 2:39 PM MDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
239 PM MDT WED AUG 6 2014

UTZ003-062115-
SALT LAKE AND TOOELE VALLEYS UT-
239 PM MDT WED AUG 6 2014

...SPECIAL WEATHER STATEMENT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM THAT REMAINS NEARLY STATIONARY OVER
TAYLORSVILLE...OR NEAR WEST VALLEY CITY.

TORRENTIAL RAINFALL...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH
WILL BE POSSIBLE...ESPECIALLY AROUND THE KEARNS AND TAYLORSVILLE
AREA. NUMEROUS REPORTS OF SMALL HAIL AND SIGNIFICANT PONDING OF
WATER ON ROADWAYS HAVE BEEN RECEIVED. RADAR ESTIMATES OF OVER 2
INCHES OF RAINFALL HAVE ALREADY OCCURRED.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...MURRAY...WEST JORDAN...
TAYLORSVILLE...HOLLADAY...SOUTH SALT LAKE...KEARNS...OQUIRRH...
MILLCREEK...EAST MILLCREEK...CANYON RIM...COTTONWOOD WEST AND
SUGARHOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4067 11182 4062 11203 4071 11204 4078 11184
TIME...MOT...LOC 2036Z 180DEG 0KT 4066 11196

GM
Local storm report, Aug 6, 5:51 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
551 PM MDT WED AUG 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             WEST VALLEY CITY        40.69N 112.01W
08/06/2014  M1.00 INCH       SALT LAKE          UT   TRAINED SPOTTER

0245 PM     HEAVY RAIN       WEST VALLEY CITY        40.69N 112.01W
08/06/2014  M2.01 INCH       SALT LAKE          UT   TRAINED SPOTTER

            2.01 INCHES RECORDED IN 1 HOUR

&&

MPS
Special weather statement, Aug 6, 6:46 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
646 PM MDT WED AUG 6 2014

UTZ005-070115-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
646 PM MDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOELE COUNTY UNTIL
715 PM MDT...

AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF WENDOVER...MOVING NORTHEAST
AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE.

THIS STORM WILL CROSS INTERSTATE 80 BETWEEN KNOLLS AND THE
BONNEVILLE SALT FLATS BETWEEN 7-715 PM. IF TRAVELING THIS SECTION OF
INTERSTATE 80 PREPARE FOR STRONG GUSTY CROSSWINDS AND DIMINISHED
VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4051 11369 4069 11392 4086 11360 4072 11334
TIME...MOT...LOC 0044Z 228DEG 23KT 4066 11380

GM

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:46 PM MDTSpecial Weather StatementSLCTooele29 min
Aug 6, 8:49 PM MDTSevere Thunderstorm WarningSLCTooele41 min
Aug 6, 9:30 PM MDTSevere Thunderstorm WarningSLCSalt Lake, Tooele30 min
Aug 6, 10:00 PM MDTSpecial Weather StatementSLCSalt Lake45 min
Aug 7, 2:36 PM MDTSpecial Weather StatementSLCDuchesne39 min
Aug 7, 4:00 PM MDTSevere Thunderstorm WarningSLCDuchesne30 min
Aug 7, 4:29 PM MDTAreal Flood AdvisorySLCDuchesne2 hr
Aug 7, 4:57 PM MDTSpecial Weather StatementSLCUintah48 min

Nearby

Severe Thunderstorm Warnings in Utah, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.